MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; LASER THERAPY PRODUCT
Model Number PED2-500-35
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the pipeline failed to open.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the c6 segment with a max diameter of 7 mm and a 5 mm neck diameter.Landing zone: distal: 4.3 mm and proximal: 5.1 mm.It was noted the patient's vessel tortuosity was normal.The angiographic result post procedure was good.It was reported that when deploying the pipeline, the ped couldn't be opened.The pipeline was not used for an indication that is off-label.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
 
Event or Problem Description
Additional information was received.The cause of the failure to open was not determined.The distal tip end was the section of the pipeline that did not open.The pipeline had not been placed in a vessel bend when it failed to open.It was reported that there were additional steps or other devices attempted to open the pipeline.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Concomitant product: phenom 27 microcatheter; model: fg15150-0615-1s; lot: 227084167.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received reported that the phenom 27 microcatheter was kinked during the same procedure.It was noted that the catheter was flushed per ifu.Both devices were replaced to successfully complete the procedure.
 
Additional Manufacturer Narrative
H3: the pipeline flex shield embolization device and phenom 27 catheter were returned for analysis.The pipeline flex shield pushwire was returned outside phenom catheter.The pushwire was found to be bent at ~110.0cm from proximal end.The distal hypotube was found to be slightly stretched.The shrink tubing was found intact but pulled back from the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No defects were found with the tip coil, distal marker, re-sheathing marker, arms or with the proximal bumper.The distal end of pipeline flex shield braid end was found to be not opened due to damaged braid.The proximal end of pipeline flex shield braid was found to be opened and fully opened.No flash or voids molded were observed in the hub.The catheter body was found to be kinked at ~57.0cm from proximal end.The catheter tip, marker band were examined; and no damage was found.No other anomalies were observed.The total and usable lengths of the ca theter were measured to be within specifications.For further examination, the catheter was cut to remove the braid from the catheter lumen.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged location.Based on the analysis findings, the pipeline flex shield was confirmed to have failure/incomplete open at distal as the distal end of pipeline flex shied braid was found to be not opened due to damaged braid.In addition, the phenom 27 catheter was confirmed to be kink/damaged as the catheter body was found to be kinked.However, the root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
LASER THERAPY PRODUCT
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19948638
Report Number2029214-2024-01400
Device Sequence Number18166416
Product Code OUT
UDI-Device Identifier00763000284756
UDI-Public00763000284756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-500-35
Device Catalogue NumberPED2-500-35
Device Lot NumberB682283
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer08/09/2024
08/16/2024
09/27/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date08/14/2024
08/30/2024
10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale